A 48-year-old woman who received a Covid-19 vaccination and developed blood clots hours after has died in NSW.
The woman, from the Central Coast, was vaccinated last Friday and developed blood clots within 24 hours, before being put on dialysis, the Daily Mail reports.
According to the publication, the woman was diabetic but otherwise in good health.
She was placed in an intensive care unit and died yesterday.
A NSW Health spokesman said the department could not confirm any link between the vaccine and the woman's death.
"NSW Health does not speculate on or discuss individual cases," the spokesman said.
It's not yet known whether the woman received the AstraZeneca vaccine – which has been increasingly linked to blood clotting in recipients – or the Pfizer vaccine.
At least two other cases of the blood clotting, linked to the AstraZeneca jab, have been detected in Australia: one in a Melbourne man and the other in a West Australian woman, plunging the Morrison Government's rollout into chaos.
Health authorities slapped a warning on the AstraZeneca vaccine – intended to account for most vaccinations across the country – for Australians under 50 late last week.
The vaccine can be used be used in adults under 50 where the benefits "clearly outweigh the risks" and that person has "made an informed decision based on an understanding of the risks and benefits", according to advice from the Australian Technical Advisory Group on Immunisation (ATAGI).
"It is not a prohibition on the AstraZeneca vaccine, it recommends and notes that the risk of these side effects are remote," Prime Minister Scott Morrison stressed after a national cabinet meeting on Friday.
"There was no instruction not to take that vaccine. There is an acknowledgment of the risk that is there, but as is the case always with these matters these are decisions for Australians."
Australian health regulators and authorities have continued to stress the safety of the jab, and that the benefits of getting vaccinated against coronavirus outweigh "the very small potential risk of a very rare clotting disorder associated with the vaccine".
After the Melbourne man presented with the condition earlier this month, ATAGI issued a warning advising patients who received either of the COVID-19 vaccines to be aware of common side effects which include fever, sore muscles, tiredness and headaches usually 24 hours after the dose.
"The report from overseas of rare clotting disorders have occurred later than this. Between day four and day 20, after vaccination, and have generally caused severe symptoms requiring hospitalisation," the warning reads.
"People should be particularly alert to severe persistent headaches occurring 4-20 days after vaccination and which are different to the usual pattern of headaches that people may experience at other times and which do not settle with paracetamol or other over the counter painkillers."
News.com.au has contacted NSW Health for comment.